Hail, McPherson
- When
- July 13, 10:31 PM CST
- Where
- McPherson County, 1 mi N of Lindsborg
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.600, -97.667
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 13, 8:40 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 940 PM CDT THU JUL 13 2006 .UPDATE... WILL UPDATE TO RE-ADJUST POPS AND TWEAK CLOUD COVER. CURRENTLY HAVE A FAIRLY LARGE COMPLEX OF STORMS EXTENDING FROM NEAR KC TO NEAR CONCORDIA. THIS COMPLEX OF STORMS HAS BEEN SUSTAINED BY AN INCREASING LOW LEVEL JET THAT HAS BEEN FOCUSED INTO NORTHEAST KANSAS. THESE STORMS HAVE MADE A MORE SOUTHERLY PUSH OVER THE LAST COUPLE OF HOURS AS LOW LEVEL JET HAS STARTED TO VEER. CORFIDI VECTORS CONTINUE TO TRACK THESE STORMS SOUTH OVERNIGHT. IT APPEARS THE NORTHEAST PORTION OF FORECAST AREA WILL HAVE THE BEST SHOT AT STORMS WITH THIS COMPLEX TRACKING SOUTH. STILL FEEL THAT SOUTH CENTRAL KS IS NOT OUT OF THE WOODS YET WITH WRF/RUC CONTINUING TO INDICATE INCREASED MOISTURE TRANSPORT AND LIFT ALONG THE 315K SURFACE. ALSO NOTICED SOME MINOR ACCUS SOUTH OF THE OFFICE AT DUSK. THEREFORE WILL LEAVE POPS ACROSS SOUTH CENTRAL KS. LAWSON && .PREV DISCUSSION... /ISSUED 317 PM CDT THU JUL 13 2006/ DISCUSSION... THE MAIN FORECAST CONCERNS FOR THIS PACKAGE ARE THUNDERSTORM CHANCES TONIGHT AND THEN TEMPERATURES THROUGH THE REST OF THE PERIOD. TONIGHT: NUMEROUS MESOSCALE BOUNDARIES COULD BE SEEN ON THE REGIONAL SURFACE MAP ANALYSIS THIS MORNING. A POTENT SHORT WAVE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS TONIGHT...BRINGING ANOTHER NIGHT OF CONVECTION POTENTIAL. WITH PLENTY OF DAYTIME HEATING AND MUCAPE VALUES BETWEEN 2000 AND 4000 J/KG THIS AFTERNOON...WILL NOT BE SURPRISED TO SEE CONVECTION ESPECIALLY ACROSS CENTRAL KANSAS INTO THIS EVENING. BELIEVE THIS WOULD BE SIMILAR TO THE LAST FEW EVENINGS IN THIS AREA...WITH A FEW LOCATIONS RECEIVING A SIGNIFICANT AMOUNT OF RAIN WHILE MOST SEE NOTHING AT ALL. CORFIDI VECTORS FOR THIS AFTERNOON/EVENING ARE SIMILAR TO YESTERDAY...INDICATING STORMS MOVING SLOWLY TO THE SOUTHEAST. FOR LATER TONIGHT...A MESOSCALE CONVECTIVE SYSTEM IS PROGGED TO DROP SOUTH OUT OF NEBRASKA OVERNIGHT. THE MAIN QUESTION IS HOW FAR SOUTH THIS CONVECTION WILL GET BEFORE DISSIPATING. DECIDED TO INCREASE CHANCES FOR PRECIPITATION OVERNIGHT. BEST CHANCES STILL LOOK TO BE ACROSS CENTRAL KANSAS...AS THE LOW LEVEL JET FEEDS INTO THE SYSTEM. THE NAM WRFARW MODEL SHOWS THAT THE LOW LEVEL JET VEERS OVERNIGHT...AND SOON AFTER THAT THE FORCING WEAKENS QUITE A BIT AND THE SYSTEM BECOMES OUTFLOW DOMINATED. IF THAT DOES HAPPEN...THE SOUTHERN HALF OF THE FORECAST AREA COULD SEE PRECIPITATION...HOWEVER IT WOULD BE SIGNIFICANTLY WEAKER. SOUNDINGS OVERNIGHT ARE ALSO MORE DRY THAN YESTERDAY...INDICATING MORE OF A WIND THREAT...ALONG WITH A LARGE HAIL THREAT. FRIDAY-SATURDAY: STRONG UPPER LEVEL HIGH PRESSURE BUILDS INTO THE CENTRAL PORTION OF THE COUNTRY FOR THE END OF THE WEEK. WITH THIS IN PLACE...THE REGION IS GOING TO BE DRY AND WILL CONTINUE TO BE HOT. MORE LOCATIONS WILL SEE TEMPERATURES CLIMBING INTO THE HUNDREDS BY THE END OF THE WEEK. WITH THE HIGH PRESSURE IN PLACE...IT LOOKS LIKE THIS TIME FRAME WILL REMAIN DRY. SUNDAY-THURSDAY: SAME GENERAL UPPER AIR PATTERN CONTINUES INTO NEXT WEEK...KEEPING BROAD HIGH PRESSURE OVER THE CENTRAL US DURING THIS TIME. FORCING AND MOISTURE TRANSPORT REMAINS FOCUSED WELL TO OUR NORTH AND WEST. MODELS ARE IN DISAGREEMENT WITH THE DETAILS OF THIS TIME FRAME...THEREFORE DO NOT SEE IT NECESSARY TO MAKE ANY CHANGES AT THIS TIME SINCE THE CURRENT FORECAST LOOKS TO BE IN GOOD SHAPE. HOTTEST DAY RIGHT NOW LOOKS TO BE MONDAY...WITH JUST ABOUT EVERYWHERE REACHING THE TRIPLE DIGITS. SCHRECK && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 76 99 74 100 / 50 10 5 5 HUTCHINSON 73 99 73 101 / 50 10 5 5 NEWTON 73 99 73 100 / 50 10 5 5 ELDORADO 74 98 74 99 / 50 20 10 10 WINFIELD-KWLD 74 99 74 100 / 40 20 5 5 RUSSELL 72 100 72 102 / 50 10 5 5 GREAT BEND 72 99 72 101 / 50 10 5 5 SALINA 74 100 74 101 / 50 10 5 5 MCPHERSON 74 99 74 101 / 50 10 5 5 COFFEYVILLE 74 97 74 98 / 40 20 10 10 CHANUTE 73 96 73 97 / 50 30 10 10 IOLA 73 96 73 97 / 50 30 10 10 PARSONS-KPPF 74 97 74 98 / 50 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT THU JUL 13 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 948 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE FORECAST AREA OVERNIGHT...WITH LOCATIONS ALONG A SALINA TO CHANUTE LINE HAVING THE BEST CHANCE TO EXPERIENCE STORMS. ANY STORM OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE HAIL TO QUARTER SIZE ALONG WITH WINDS TO 60 MPH. IN ADDITION...SOME STORMS OVERNIGHT MAY PRODUCE HIGH RAINFALL RATES THAT MAY CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR LINGERING THUNDERSTORMS ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS ON FRIDAY MORNING. THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. HEAT INDICES WILL AGAIN RANGE FROM 100 TO 105 DEGREES ACROSS MUCH OF THE AREA ON FRIDAY AND SATURDAY AFTERNOON. HEAT INDICES COULD CLIMB ABOVE 105 DEGREES FOR SEVERAL HOURS DURING THE AFTERNOON...FROM SUNDAY THROUGH NEXT WEDNESDAY...ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. LISTEN TO LATER FORECASTS AND OUTLOOKS FOR MORE INFORMATION ON THE ANTICIPATED STRETCH OF HOT WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE FOR THE ENTIRE AREA OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/LAWSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1054 PM CDT THU JUL 13 2006 KSZ049-051-140430- MCPHERSON-SALINE- 1054 PM CDT THU JUL 13 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON AND SALINE COUNTIES... AT 1050 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 8 MILES NORTH OF MARQUETTE...OR 15 MILES SOUTHWEST OF SALINA...AND MOVING SOUTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL 1 N LINDSBORG 38.59N 97.67W
07/13/2006 E1.75 INCH MCPHERSON KS LAW ENFORCEMENT
&&
RECThe Wichita radar (KICT), 107 km away, was scanning. The volume nearest the first event began at 04:31 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
A power line was downed in Lindsborg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525337, 5525338, 5525339, 5525340.